I had acne since I was 12; I am 22 with a clean diet, have played collegiate sports my entire life. - topical lotion/creams fail, tried amoxicillin and tetracycline - with failed results. I also am prescribed ADD medication; which I was ensured there would be not contradictions.
Wednesday I was prescribed Minocycline 100 mg BID [morning & night]. I started this prescription Wednesday night. Thursday, I took my dose, ate breakfast, went to work. Throughout the day I noticed I felt different, spacey. I contributed this to fatigue and being run down. Took my dose Thursday night, went to bed, woke up - took my dose Friday am. Friday throughout the day I was feeling again spacey, as if I was just going through the motions of the day; conversations with people were extremely weird; driving was weird - as if I could feel myself doing everything, but I did not feel that I was doing it. Took my Friday dose, went to bed woke up Saturday [today]. I got some extra sleep, I felt fine; started cleaning, ate breakfast, took my medications...then around 3 I begin to feel the same way, again. I felt as if I could watch the traffic drive by and stare off in a daze without any care. I have not been able to study whatsoever today, and this cannot continue.
I have done some reading, most reviews and SE are dizziness, headaches, nausea, stomach cramps. I had none of that, except what I explained above. Further reading brought me to an article dated 2004 that Minocycline can cause depersonalization. Rather late article, but I felt that I was reading how I feel.
Some reviewers said their symptoms went away within two weeks; but this was not their symptom. I cannot loose studying time, as I am in nursing school.
I have no taken the next dose, and I do not plan to. I cannot contact my dermatologist until Monday.
I understand some say do not just abruptly stop the medication - but it has only been 3 full doses.
Is the dosage too high? Is this medication just not for me?
I do not want to jump to Accutane, and expressed that to the Dr.
I have done some reading on Bactrim - is this medication similar to Minocycline?
The dosage is within the prescribed limits and I do not believe the side effects to be related to the medication. Bactrim may be similar to minocycline and may be used is suggested by your treating doctor.
Hope this information is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.